| Model Number |
BEA25-80/I16-40 |
| Medical Device Problem Codes |
Separation Problem (4043); Lack of Effect (4065)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
01/10/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially treated for a common iliac aneurysm with implant of an afx2 bifurcated stent graft, an afx vela infrarenal proximal extension and an afx limb stent graft distal extension.This procedure is outside the indications of use (off-label) due to the absence of an abdominal aortic aneurysm (aaa).The patient presented at routine follow-up with a type iiia endoleak and component separation.The physician elected to treat the patient by implanting an alto abdominal aortic aneurysm stent system on (b)(6) 2023.The endoleak was successfully resolved.Patient is reportedly stable and was discharged home.
Event or Problem Description
The patient was initially treated for a common iliac aneurysm with implant of an afx2 bifurcated stent graft, an afx vela infrarenal proximal extension and an afx limb stent graft distal extension.This procedure is outside the indications of use (off-label) due to the absence of an abdominal aortic aneurysm (aaa).The patient presented at routine follow-up with a type iiia endoleak and component separation.The physician elected to treat the patient by implanting an alto abdominal aortic aneurysm stent system on (b)(6) 2023.The endoleak was successfully resolved.Patient is reportedly stable and was discharged home.Additional information: clinical assessment identified an additional endovascular procedure was completed on (b)(6) 2022; the physician treated the patient for a type iiia endoleak (of the right iliac limb) by implanting two (non-endologix) stents in the right common iliac artery.This secondary intervention event is captured per mfr.Ref.#2031527-2023-00041.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiia endoleak with component separation is unconfirmed from the medical information.The reported secondary endovascular procedure is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an additional endovascular procedure occurred on (b)(6) 2022 that was not included in the event as reported.This finding was discovered during an examination of the 46-month post implant medical records.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported as stable post reline on (b)(6) 2023.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.